Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 77, NWS Tallahassee, FL

September 17, 2020Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Sep 17, 2020, 1:22 PM EDT for Lee County, Georgia. It took effect at Sep 18, 2020, 8:00 AM EDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 1:22 PM EDT (17:22 UTC)
In effect from
Sep 18, 2020, 8:00 AM EDT
Expired
Sep 19, 2020, 3:00 PM EDT
In force
31 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Moderate

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muckalee Creek near Leesburg (SR 195) (MCKG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02351890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

786 
WGUS42 KTAE 171722
FLWTAE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Tallahassee FL
122 PM EDT Thu Sep 17 2020

...The National Weather Service in Tallahassee FL has issued a Flood 
Warning for the following rivers in Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

For the Muckalee Creek...including Leesburg (SR 195)...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 130 AM EDT.

&&


GAC177-180530-
/O.NEW.KTAE.FL.W.0077.200918T1200Z-200922T1200Z/
/MCKG1.2.ER.200918T1200Z.200920T0000Z.200922T0000Z.NO/
122 PM EDT Thu Sep 17 2020

The National Weather Service in Tallahassee has issued a

* Flood Warning for
  the Muckalee Creek near Leesburg (SR 195).
* From Friday morning to Tuesday morning.
* At 12:45 PM EDT Thursday the stage was 10.5 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 15.1 feet Saturday evening. It will 
  then fall below flood stage Monday evening.
* Impact...At 15.0 feet, Several homes in subdivisions along the 
  creek in the vicinity of Forrester Parkway and further south to 
  the Dougherty County line will flood.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$

DH
5 follow-up statements
823 
WGUS82 KTAE 180156
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
956 PM EDT Thu Sep 17 2020

...The Flood Warning continues for the following rivers in Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

For the Muckalee Creek...including Leesburg (SR 195)...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 1000 AM EDT.

&&


GAC177-181400-
/O.CON.KTAE.FL.W.0077.200918T1200Z-200922T1200Z/
/MCKG1.2.ER.200918T1200Z.200920T0000Z.200922T0000Z.NO/
956 PM EDT Thu Sep 17 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Muckalee Creek near Leesburg (SR 195).
* From Friday morning to Tuesday morning.
* At 8:45 PM EDT Thursday the stage was 10.8 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Saturday morning to a crest of 15.1 feet Saturday evening. It will 
  then fall below flood stage late Sunday evening.
* Impact...At 15.0 feet, Several homes in subdivisions along the 
  creek in the vicinity of Forrester Parkway and further south to 
  the Dougherty County line will flood.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$
464 
WGUS82 KTAE 181239
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
839 AM EDT Fri Sep 18 2020

...The Flood Warning continues for the following rivers in Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

For the Muckalee Creek...including Leesburg (SR 195)...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 845 PM EDT.

&&


GAC177-190045-
/O.EXT.KTAE.FL.W.0077.000000T0000Z-200921T1200Z/
/MCKG1.1.ER.200918T1543Z.200919T0600Z.200921T0000Z.NO/
839 AM EDT Fri Sep 18 2020

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the Muckalee Creek near Leesburg (SR 195).
* Until Monday morning.
* At 7:45 AM EDT Friday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 14.1 feet just after midnight tonight. 
  It will then fall below flood stage Sunday evening.
* Impact...At 14.0 feet, Water will cross North Hampton Road in the 
  700 block. Additional inundation occurs along the creek further 
  downstream.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$
666 
WGUS42 KTAE 190146
FLWTAE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Tallahassee FL
946 PM EDT Fri Sep 18 2020

...The Flood Warning is extended for the following rivers in 
Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

For the Muckalee Creek...including Leesburg (SR 195)...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1000 AM EDT.

&&


GAC177-191400-
/O.EXT.KTAE.FL.W.0077.000000T0000Z-200921T1800Z/
/MCKG1.1.ER.200918T1600Z.200920T0000Z.200921T0600Z.NO/
946 PM EDT Fri Sep 18 2020

...The Flood Warning is now in effect until early Monday afternoon...

The Flood Warning continues for
  the Muckalee Creek near Leesburg (SR 195).
* Until Monday afternoon.
* At 8:45 PM EDT Friday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 PM EDT Friday was 13.4 feet.
* Forecast...The river is expected to rise to a crest of 13.9 feet 
  tomorrow evening. It will then fall below flood stage early Monday 
  morning.
* Impact...At 14.0 feet, Water will cross North Hampton Road in the 
  700 block. Additional inundation occurs along the creek further 
  downstream.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$
528 
WGUS82 KTAE 191354
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
954 AM EDT Sat Sep 19 2020

...The Flood Warning continues for the following river in Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

For the Muckalee Creek...including Leesburg (SR 195)...Minor 
flooding will continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM EDT.

&&


GAC177-200200-
/O.EXT.KTAE.FL.W.0077.000000T0000Z-200920T0600Z/
/MCKG1.1.ER.200918T1600Z.200919T0330Z.200919T1800Z.NO/
954 AM EDT Sat Sep 19 2020

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Muckalee Creek near Leesburg (SR 195).
* Until late tonight.
* At 8:45 AM EDT Saturday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding will continue.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM EDT Saturday was 13.4 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 8.5 feet Thursday morning.
* Impact...At 13.0 feet, Substantial lowland flooding will occur 
  along the creek. Water will flood one residence on North Hampton 
  Road.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$
953 
WGUS82 KTAE 191900
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
300 PM EDT Sat Sep 19 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Muckalee Creek near Leesburg (SR 195) affecting Lee County.

GAC177-192000-
/O.CAN.KTAE.FL.W.0077.000000T0000Z-200919T1900Z/
/MCKG1.1.ER.700119T1234Z.700119T1234Z.700125T2031Z.NO/
300 PM EDT Sat Sep 19 2020

...The Flood Warning for the Muckalee Creek near Leesburg (SR 195) 
has been cancelled...

The Flood Warning is cancelled for
  the Muckalee Creek near Leesburg (SR 195).
* At 2:45 PM EDT Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Thursday 
  morning.


&&

LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415
      3180 8419 3191 8427

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 17, 9:27 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Sep 17, 9:27 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
927 AM EDT Thu Sep 17 2020

.UPDATE...

We can expect a few bands of showers moving from west to east
today mainly across our GA and Florida Big Bend counties and PoPs
have been adjusted down for all zones on the morning update. Most
of the rain should be light to occasionally moderate as the bands
with the heavier rainfall have moved to our east. It will be
breezy today with gusts mostly in the 20 to 30 mph range.

&&

.PREV DISCUSSION [620 AM EDT]...

.NEAR TERM [Through Tonight]...

The remnants of Sally continue to move northeast into central
Georgia. A few rainbands remain throughout the CWA mainly east of
an Albany to Tallahassee line. A few pockets of heavier rainfall
have been noted over the Big Bend but generally rainfall is light
to moderate. Trimmed the going flash flood watch to just a small
portion of south central Georgia and that is poised to expire at 3
AM ET.

Rain chances today will slowly decrease from west to east. HRRR
shows widely scattered coverage later today more concentrated in
the eastern half of the CWA and have the PoPs trended in this
general fashion. Rainfall amounts don't seem overly heavy which
will allow whats fallen to recede without exacerbating the ongoing
situation.

Although the Flash Flood Watch will expire early this morning,
aerial flood warnings will continue where we had considerable
rainfall and flooding. Especially throughout the western Florida
panhandle and southeast Alabama. The hydro section below will
discuss these and our area rivers more in detail.

.SHORT TERM [Friday Through Saturday]...

Sally will merge with a frontal zone Friday as it heads through
the Carolinas and out into the Atlantic. The cold front will
continue south through our area with northwest to north flow in
its wake. Highs Friday will be mostly in the mid to upper 80s but
the bigger story is highs on Saturday will mostly be in the 70s to
low 80s. Dewpoints will also be 5-10 degrees lower on Saturday as
compared to Friday. Although the front will slide south by
Saturday, clouds and chances of rain will be on tap as overrunning
will set up into the weekend.

.LONG TERM [Saturday Night Through Thursday]...

The overrunning setup will continue into early next week as the
airmass is fairly shallow with northeast surface winds underneath
southwest moist flow aloft. Therefore, clouds and chances of rain
will last into Tuesday. The overrunning will get suppressed south
Wednesday and Thursday as elongated high pressure sets up to our
north. A slow warming trend will also set up later this period.

.AVIATION...
[Through 12Z Friday]

A few bands of light showers are moving east into the Florida Big
Bend and south central Georgia. Short range guidance depicts some
isolated to widely scattered coverage later today but have left
the mention out of the TAFs due to low confidence of impacting any
terminals. DHN/ABY/VLD currently MVFR or high IFR with conditions
improving later this morning.

.MARINE...

Tropical Depression Sally is well inland and moving northeastward.
Winds and seas will slowly decrease through the day into tonight.
Small craft advisories are in effect into early afternoon today.

.FIRE WEATHER...

No hazardous fire weather conditions are expected.

.HYDROLOGY...

With much of the area finally clearing out from rain associated with
now Tropical Depression Sally, flooding concerns will likely linger
through possibly the weekend.  These flooding concerns can be
attributed to the copious amounts of water that needs to drain out
of normally dry regions, and into already full stream and river
basins.  This process will likely take a couple of days as portions
of SE Alabama, and the Florida Panhandle saw widespread 12+ inches
of rain.  Given that there will likely be standing water across the
aforementioned regions for the next couple of days, areal flood
warnings have been issued as flooding will likely continue.

River levels are rising quickly in the wake of Sally. The Shoal
River near Mossyhead crested above record. Major flooding near
record is expected at the Chipola River near Altha. River Flood
Warnings are out for: the Choctawhatchee River at Bruce, Geneva,
Caryville and Newton; the Pea River at Ariton and Elba; the Chipola
River at Altha and Marianna; Sopchoppy River near Sopchoppy; St.
Marks River at Newport; Ochlockonee River near Bloxham; Muckalee
Creek at Leesburg; Apalachicola at Woodruff Dam and Blountstown;
Kinchafoonee Creek at Dawson and Preston.

The Flint River is expected to reach flood stage later this week. A
Coastal Flood Advisory remains in effect for the entire coast,
except coastal Jefferson and Taylor Counties where a Coastal Flood
Warning is in effect. Tidal gauges are showing signs that water is
beginning to retreat. Coastal flooding will be over by this evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   85  71  86  71  80 /  60  20  30  10  40
Panama City   83  73  86  72  81 /  40  20  30  20  50
Dothan        79  68  82  68  74 /  40  20  20  20  40
Albany        80  71  83  69  74 /  60  30  30  20  40
Valdosta      85  71  84  69  78 /  80  30  40  10  40
Cross City    87  73  88  71  85 /  70  40  50  20  40
Apalachicola  84  73  86  73  82 /  50  20  30  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT this evening for Coastal
     Dixie-Coastal Franklin-Coastal Wakulla.

     High Rip Current Risk through this evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
     for Coastal Bay-Coastal Gulf-South Walton.

     Coastal Flood Warning until 2 PM EDT this afternoon for Coastal
     Jefferson-Coastal Taylor.

     Coastal Flood Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for Coastal Jefferson-Coastal Taylor.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ this afternoon
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Barry
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Bunker/McD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 10:18 PM EDTAreal Flood WarningTAEBaker, Colquitt, Early, Miller, Mitchell12 hr
Sep 16, 11:29 PM EDTAreal Flood WarningTAESeminole11 hr
Sep 16, 11:38 PM EDTAreal Flood WarningTAEGrady, Thomas11 hr
Sep 17, 12:28 AM EDTRiver Flood WarningTAETerrell, Webster34 hr
Sep 17, 12:31 AM EDTRiver Flood WarningTAELee58 hr
Sep 17, 2:17 AM EDTAreal Flood WarningTAECalhoun, Clay, Dougherty, Early, Lee, Quitman and 2 more8 hr
Sep 17, 2:36 AM EDTAreal Flood WarningTAEColquitt, Tift, Worth8 hr
Sep 17, 2:48 AM EDTAreal Flood WarningTAEBen Hill, Berrien, Cook, Irwin, Tift, Turner7 hr
Sep 17, 3:31 AM EDTAreal Flood WarningTAEDecatur, Miller, Seminole7 hr
Sep 17, 11:53 AM EDTRiver Flood WarningTAEDougherty22 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.